Evidence map›Paper›PMID 39618581›Full record

ArticleCureus2024

Bilateral Sequential Non-arteritic Anterior Ischaemic Optic Neuropathy (NA-AION) Presumed Secondary to 5-Fluorouracil (5-FU): A Case Report and Literature Review.

Paras Agarwal, Manav Khera

Abstract readCase Reports
In one paragraph

Article in Cureus, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed.

  1. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

2 authors.

Paras AgarwalOphthalmology, Warrington and Halton Hospitals NHS Foundation Trust, Warrington, GBR.
Manav KheraOphthalmology, Warrington and Halton Hospitals NHS Foundation Trust, Warrington, GBR.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Bilateral successive anterior ischaemic optic neuropathy (AION) episodes are uncommon occurrences with a short list of differential diagnoses. We present the case of a 75-year-old male who developed bilateral consecutive non-arteritic AION after commencing 5-fluorouracil (5-FU) chemotherapy. The case report describes a temporal sequence of events with a halt in the progression of signs and symptoms upon cessation of treatment with this agent. Our patient demonstrated preexisting cardiovascular risk factors that were medically well controlled, as evidenced by laboratory results and blood pressure measurements. We reaffirm the current evidence that postulates an association between 5-FU use and arterial vasospasm in blood vessels predisposed to narrowing resulting in prolonged ischaemia to the optic nerve head.

Indexed as

5-fluorouracil (5-fu)bladder tumourischaemic optic neuropathyretinaurologic cancer

Identifiers

PMID39618581
PMCPMC11607775

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.